STEP 1: CALL 911 FOR HELP

All you need to say is “Someone is unresponsive and/or not breathing.” Be sure to give a specific address and/or description of your location.

Click here to call 911 on mobile

If the person is not breathing, perform rescue breathing for adults using the following steps:

  1. Clear the person’s airway (check that nothing inside the person’s mouth or throat is blocking the airway)
  2. Place one hand on the person’s chin, tilt the head back, and pinch the nose closed
  3. Place your mouth over the person’s mouth to make a seal and give two slow breaths
  4. Watch for the person’s chest (but not the stomach) to rise
  5. Follow up with one breath every 5 seconds

STEP 2: ADMINISTER NASAL NALOXONE

1. Pull or pry off yellow caps

2. Pry off red cap

 

3. Grip clear plastic wings

4. Gently screw off capsule of Naloxone into barrel of syringe.

5. Insert white cone into nostril; give a short, vigorous push on end of capsule to spray Naloxone into nose: one half of the capsule into each nostril.

 

6. If no reaction in 2-5 minutes, give the second dose.

STEP 3: CONTINUE TO MONITOR

  • It is important to get help now – call 911 if you haven’t already
  • Stay with the person and monitor them until help arrives
  • If there is no breathing or breathing continues to be shallow, continue to perform rescue breathing for them while waiting for the naloxone to take effect
  • Give another dose of nasal Naloxone if no response happens within 3 minutes
  • Comfort the person being treated, as withdrawal triggered by Naloxone can feel unpleasant

This website and the information contained herein is not a substitute for emergency medical care.